MAUDE Adverse Event Report: CARDINAL HEALTH ARGYLE ALTITUDE DRY SUCT C D U; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH ARGYLE ALTITUDE DRY SUCT C D U; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888571370
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the patient was with a chest tube since (b)(6) 2022 due to the presence of hemothorax.They were admitted to the intermediate care unit on (b)(6) 2022 and on (b)(6) 2022 drainage was observed in the water seal chamber and rest of the drainage in all the collecting chambers without the first one being full.In rounds, the doctor reports the finding and that the medical device has not fallen, so a chest tomography is performed and evidence of coagulated hemothorax requiring surgical intervention the next day to perform drainage.
 
Additional Manufacturer Narrative
(b)(4).An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.One photo was provided for the investigation, but no physical sample was received.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to confirm the reported condition or determine if the device caused or contributed to the event.We also cannot determine the root cause(s) of the reported condition or implement any corrective action(s).If a sample should be returned at a later date this complaint will be reopened and the investigation updated to reflect our findings.While the complaint indicates that the device did not fall, from the review of the photo there seems to be some fluid caught in the top of the vessel.The manufacturing site tried to recreate the fault and the only way that fluid could get up into that section is to turn the vessel on its side or upside down.At this time, there is not enough information, and a corrective and preventative action (capa) will not be initiated.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
ARGYLE ALTITUDE DRY SUCT C D U
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15365364
Report Number9611018-2022-00562
Device Sequence Number15185396
Product Code GCX
UDI-Device Identifier10884521060975
UDI-Public10884521060975
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888571370
Device Catalogue Number8888571370
Device Lot Number21K187FHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown